Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Feb 8, 2021, 3:49 PM HST. It took effect at Feb 8, 2021, 6:00 PM HST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2021, 3:49 PM HST (01:49 UTC)
- In effect from
- Feb 8, 2021, 6:00 PM HST
- Expired
- Feb 10, 2021, 3:30 PM HST
- In force
- 46 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
236 WHHW70 PHFO 090149 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 349 PM HST Mon Feb 8 2021 PHZ110>124-091500- /O.NEW.PHFO.SC.Y.0011.210209T0400Z-210210T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 349 PM HST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY... * WHAT...North winds 15 to 25 kt with higher gusts behind front, becoming widespread northeast winds 15 to 25 kt Tuesday. Seas 7 to 11 feet expected. * WHERE...All Hawaiian Waters. * WHEN...From 6 PM this evening to 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
6 follow-up statements
955 WHHW70 PHFO 090714 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 914 PM HST Mon Feb 8 2021 PHZ110>124-092015- /O.CON.PHFO.SC.Y.0011.000000T0000Z-210210T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 914 PM HST Mon Feb 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...North winds 15 to 25 knots through tonight, then north to northeast winds 15 to 25 knots Tuesday. Seas 7 to 11 feet. * WHERE...All Hawaiian Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ RCB/SHH
686 WHHW70 PHFO 091323 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 323 AM HST Tue Feb 9 2021 PHZ110>124-100230- /O.CON.PHFO.SC.Y.0011.000000T0000Z-210210T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Alenuihaha Channel-Big Island Windward Waters- Big Island Leeward Waters-Big Island Southeast Waters- 323 AM HST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...North to northeast winds 15 to 25 knots. Seas 7 to 11 feet. * WHERE...All Hawaiian Waters. * WHEN...Until 6 PM HST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
989 WHHW70 PHFO 100115 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 315 PM HST Tue Feb 9 2021 PHZ115-118-100215- /O.CAN.PHFO.SC.Y.0011.000000T0000Z-210210T0400Z/ Oahu Leeward Waters-Maui County Leeward Waters- 315 PM HST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are below Advisory levels. $$ PHZ119>121-123-124-101415- /O.EXT.PHFO.SC.Y.0011.000000T0000Z-210211T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 315 PM HST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds to 25 kt and seas to 10 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-116-117-122-101415- /O.EXT.PHFO.SC.Y.0011.000000T0000Z-210210T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Big Island Windward Waters- 315 PM HST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...Northeast winds to 20 kt and seas to 11 feet. * WHERE...Big Island Windward Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Birchard
930 WHHW70 PHFO 100709 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 909 PM HST Tue Feb 9 2021 PHZ119>121-123-124-102015- /O.CON.PHFO.SC.Y.0011.000000T0000Z-210211T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 909 PM HST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds up to 25 kt and seas up to 10 feet. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-116-117-122-101600- /O.CON.PHFO.SC.Y.0011.000000T0000Z-210210T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Big Island Windward Waters- 909 PM HST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...Seas up to 11 feet. * WHERE...Big Island Windward Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ RCB/SHH
542 WHHW70 PHFO 101312 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 312 AM HST Wed Feb 10 2021 PHZ110>114-116-117-122-101415- /O.CAN.PHFO.SC.Y.0011.000000T0000Z-210210T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Big Island Windward Waters- 312 AM HST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below Small Craft Advisory (SCA) thresholds. The SCA has been cancelled. $$ PHZ119>121-123-124-110215- /O.CON.PHFO.SC.Y.0011.000000T0000Z-210211T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 312 AM HST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds up to 25 kt and seas up to 10 feet. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters, and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ RCB/SHH
340 WHHW70 PHFO 110130 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Wed Feb 10 2021 PHZ119>121-123-124-110230- /O.CAN.PHFO.SC.Y.0011.000000T0000Z-210211T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 330 PM HST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below advisory level criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 9:59 AM HST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 8, 9:59 AM HST, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 959 AM HST Mon Feb 8 2021 .SYNOPSIS... A cold front will sweep down the island chain this afternoon through Tuesday, bringing a period of clouds and showers, and a slight chance of a thunderstorm. Cool and breezy northerly winds will strengthen after the front passes, shifting to moderate trade winds Wednesday through Friday, with the trade winds bringing a few windward showers. Winds may shift to the southeast and bring increased moisture starting next weekend. && .DISCUSSION... The leading edge of a ragged-looking cold front is seen on visible imagery to be about 100 miles NW of Kauai, moving SE near 15 mph. A ridge of high pressure is nosing in from the NE over the Big Island while a surface trough lies to the E and SE of the Big Island. Light winds and clear skies prevail over the Big Island and parts of Maui County, while leeward portions of Kauai and Oahu have scattered to low clouds developing due to the light to moderate SW flow in place. The leading edge of the cold front is expected to reach Kauai by this afternoon, progress to Oahu and Maui County tonight, reaching the Big Island early Tuesday, and then clearing the Big Island Tuesday night. Associated moisture is expected to stall and pool several hundred miles E of the islands. While moisture associated with the front is expected to remain fairly limited/shallow, it will bring a period of clouds and showers to most island areas as it passes. Another pocket of very cold air will move over the islands in association with the front, dramatically destabilizing the island atmosphere as 500 mb temperatures drop from -11C to -18C. This will bring a slight chance of thunderstorms, while also dropping the freezing level below 10000'. As we saw last week, winter weather can occur on the Haleakala Summit in this regime, in addition to the Big Island Summits. A Winter Weather Advisory may be issued for these areas later today, with the potential for impacts to occur early Tuesday, possibly lingering into Tuesday night on the Big Island if moisture is slow to clear. Cool and breezy northerly winds will strengthen after the front passes, driving dew points into the lower 50's (F), and bringing a renewed chill to the islands. Trade winds and a gradually warming air mass are expected Wednesday through Friday, as surface high pressure tracks steadily E along 30N. The post-frontal N winds may deliver a few low clouds and light showers to N facing slopes and coasts, with the focus for clouds and showers shifting back to the typical windward areas as winds veer to the ENE, allowing low-level dew points increase. As the low aloft exits the area to the E, a dramatic warming is expected at 500 mb, supporting a very stable island atmosphere, with limited shower coverage and intensity. A gradual increase in low-level moisture is expected to continue through the weekend as the flow turns to the SE, with some of the pooled frontal moisture sliding back toward the islands. Guidance shows moisture increasing further in about a week as another mid- level low induces a surface trough over the islands, potentially fueling an increase in showers. && .AVIATION... A cold front north of Kauai will approach the island during the day today before making its way further southeast to other islands tonight and the Big Island tomorrow. Ahead of the front, light winds and VFR conditions will prevail with vjust a few isolated showers. However, as the front moves further southeast, expect increasing clouds with heavier showers and isolated thunderstorms, which could result in mountain obscurations, brief MVFR ceilings/visibility. Post-frontal northeasterly winds will be breezy to locally strong during the day tomorrow. There are no AIRMETs currently in effect. && .MARINE... Winds have shifted out of the southwest, and will veer out of the west today as a front approaches from the northwest and pushes the high off to the east of the area. The leading edge of the front is expected to reach Kauai waters this afternoon, progress to Oahu and Maui waters tonight, then pass over the Big Island on Tuesday. The front will bring a slight chance of thunderstorms and showers. Locally strong north winds behind the front will shift to northeast trade winds by Tuesday night. The current northwest and north swells will continue to slowly subside today. A new, large northwest swell is expected to build late tonight and peak Tuesday, with surf likely reaching advisory levels along north and west facing shores. Another, even larger northwest swell is expected Friday night, with a still larger northwest swell possible early Sunday. East and south shore surf will remain small through the forecast period. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Birchard AVIATION...Vaughn/Foster MARINE...Almanza
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:18 PM HST | Winter Weather Advisory | HFO | Hawaii, Kalawao | 24 hr |
| Feb 8, 3:39 PM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 8, 3:49 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 35 hr |
| Feb 8, 5:16 PM HST | Special Marine Warning | HFO | 89 min | |
| Feb 8, 6:44 PM HST | Special Marine Warning | HFO | 68 min | |
| Feb 9, 7:23 AM HST | Areal Flood Advisory | HFO | Hawaii | 5 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.